• Quote of the Day
    "Don't let what you can't do interfere with what you can do."
    John Wooden, posted by David Baxter

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
Hi all,

I was prescribed 25mg Zoloft yesterday and I took my first pill today (with Librium). Felt fine (as in nothing special). While having lunch with a friend, he mentioned that he saw online that there were people who killed their entire family whilst on Zoloft and they blamed the drug, he forwarded me the links and sure enough that what they reported.

Now I am really freaked out, is there a safer SSRI out there?

Tried Lexapro for around a week and the nausea, stomach cramps, "flatness" and overall melancholy was too much to take,

thanks
 

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
Hi Dean,

I was on Zoloft for a bit too when I was younger. I am suspecting that these people had other things going on besides that led to these actions besides this drug. 25ml is a very low dose but if you are concerned, by all means talk with your doctor about it.

Do you the link to that story you saw online? Its worth checking out the story and maybe I could do a bit of research.
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
I think my links got removed, apologies if that was against regulations!

ladylore; just google zoloft + agression, if you wish, there a CNN report and another one similar
 

Daniel

Forum Supporter
MVP
Joined
Aug 5, 2004
Messages
18,706
Points
113
Hi all,

I was prescribed 25mg Zoloft yesterday and I took my first pill today (with Librium). Felt fine (as in nothing special). While having lunch with a friend, he mentioned that he saw online that there were people who killed their entire family whilst on Zoloft and they blamed the drug, he forwarded me the links and sure enough that what they reported.

Now I am really freaked out, is there a safer SSRI out there?

Tried Lexapro for around a week and the nausea, stomach cramps, "flatness" and overall melancholy was too much to take,

thanks

There is no such safety issue regarding violence with any SSRIs. Defense attorneys have to blame something other than the one person who they are defending. If someone was eating at McDonalds everyday for the last month prior to killing their family, they would blame that too. They would play video tapes of the documentary "Supersize Me" and say the killer was suffering of a salt addiction that got out of control.

Personally, I've been on most of the SSRIs on the market including Zoloft, and, of course, I haven't hit anyone or done anything violent.
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
There is no such safety issue regarding violence with any SSRIs. Defense attorneys have to blame something other than the one person who they are defending. If someone was eating at McDonalds everyday for the last month prior to killing their family, they would blame that too. They would play video tapes of the documentary "Supersize Me" and say the killer was suffering of a salt addiction that got out of control.

Personally, I've been on most of the SSRIs on the market including Zoloft, and, of course, I haven't hit anyone or done anything violent.

LOL

see what GAD is doing to me... I was a media critic for f-sakes!
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Dean,

I too have been on Zoloft as well as a number of other SSRI's and can say that I never have been violent or anything close to it as a result of any of them.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,775
Points
113
I was prescribed 25mg Zoloft yesterday and I took my first pill today (with Librium). Felt fine (as in nothing special). While having lunch with a friend, he mentioned that he saw online that there were people who killed their entire family whilst on Zoloft and they blamed the drug, he forwarded me the links and sure enough that what they reported.

Now I am really freaked out, is there a safer SSRI out there?

Every time there is a violent incident involving someone on medication or someone having recently discontinued medication, someone somewhere blames the medication.

Note that in this case (the story you reference) it was someone hired by the defence for the accused. You can't blame the defence attornies for trying anything they think might help but recognize that their job is to try to redirect the blame for the crime to someone or something else.

The blunt reality is that no one has ever shown a connection between SSRIs and agression or violence. I doubt that it's ever worked as a defence for someone charged with a violent act either.
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
Dean

Zoloft is a very safe and effective SSRI...I would suggest that you dont research it,either on the internet or otherwise,Trust your dr and give the meds time to work (6-8 weeks) before you make a judgment

When my dr prescribed Celexa his first words when handing me the scrip is "do NOT look this drug up on the internet,there are tons of horror stories out there,most over dramatized,take what your hear or read with a grain of salt"
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
Agression and irritability can be connected with anxiety and depression, and of course PTSD.

And usually, in my experience, med withdrawal can simply intensify what is already there.
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
Thanks to all who responded.

It has now been 3 days...

FYI (This is extracted from my other thread)

The meds are driving me batty! When the Librium is working, I feel "ok" but once it loses its effect in early evening, I get all jittery and anxious (zoloft?)...

Also, I tried not taking the 7.5mg Zopicolone last night, as I do not want to be dependent on it, I sleep fitifully, waking up whenever my wife toss and turn in her sleep...
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Dean,

As I mentioned in the other thread, have you talked to your doctor about how the med seems to be losing its effect in the early evening?

Are you suppose to be taking the Zopicolone at bedtime to help you sleep? If so, have you also talked to your doctor about your concerns regarding becoming dependent on it and therefore not wanting to take it?

It may be helpful to talk to your doctor so that s(he) can get feedback as to what is working for you and what isn't.
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
Just my luck, she's at a conference and won't be back until Tues.

As long as it is not "life-threatening", I guess I'll manage...
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Sorry to hear that she is not available until Tuesday but do remember that you have the Zopicolone to take and although you don't want to become dependent on it, it may help to get you through until you can see her.

Also, keep posting here as we are always open to listening and offering suggestions....it helps to talk things out.

Take care
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
I take zopiclone, but not every night, just when I need it. I find it helps give me some respite when things are particularly intense. I only get 10 tablets from my GP at a time, so getting few really helps me not to get quite so dependent on it as I might. After all, over here a prescription costs ?6-85, and for 10 tablets... 68p each!!!
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
Thanks to all who responded.

It has now been 3 days...

FYI (This is extracted from my other thread)

The meds are driving me batty! When the Librium is working, I feel "ok" but once it loses its effect in early evening, I get all jittery and anxious (zoloft?)...

Also, I tried not taking the 7.5mg Zopicolone last night, as I do not want to be dependent on it, I sleep fitifully, waking up whenever my wife toss and turn in her sleep...
Can you take the Librium in the afternoon instead? I would guess that the jitters is more from your anxiety than the Zoloft.Hopefully in a few more days,you will begin to feel less jittery as the Zoloft starts to kick in :)
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
FYI, just found the proper name of my Librium based med (Librax)

She suggested that I should take them together or else the side effects Zoloft would convince to stop the meds (yes I am very med sensitive)
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
I would definitely keep with your doctors advice as she knows you better than anyone.

I hope that you can hold on until you see her next week and that the evening mood changes ease off.

Take care
 

deanswift58

Member
Joined
Feb 22, 2008
Messages
31
Points
6
does anyone know if it is safe to take antacids in the evening whilst taking Zoloft/Librax in the morning? I think the Zoloft the really making my stomach "sour"...
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
does anyone know if it is safe to take antacids in the evening whilst taking Zoloft/Librax in the morning? I think the Zoloft the really making my stomach "sour"...
I just checked about Librax and according to the Drug Interaction Checker,there is no none interaction between Librax and antacid's

I do know with SSRI's you can take antacids,as I am on Zantac and gaviscon..And yes when I first started taking Celexa (SSRI)it gave me heartburn and sour tummy as well.

If you are unsure,check with the pharmacist :)
 

Top Bottom